Alert archive / Idaho / Red Flag Warnings in 2014
Red Flag Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 30, 2014, 3:20 AM MDT for 7 counties in Idaho. It took effect at Jul 30, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2014, 3:20 AM MDT (09:20 UTC)
- In effect from
- Jul 30, 2014, 12:00 PM MDT
- Expired
- Jul 30, 2014, 8:16 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Boise County, ID, Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 167 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 3305 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052 WWUS85 KPIH 300920 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 320 AM MDT WED JUL 30 2014 IDZ422-475-476-302130- /O.UPG.KPIH.FW.A.0003.140730T1800Z-140731T0300Z/ /O.NEW.KPIH.FW.W.0007.140730T1800Z-140731T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 320 AM MDT WED JUL 30 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE ZONES 422...475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS UPGRADED TO FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF. * TIMING: NOON TO 9 PM WEDNESDAY AFTERNOON. * OUTFLOW WINDS: GUSTS UP TO 45 MPH ARE POSSIBLE NEAR THUNDERSTORMS. * IMPACTS:THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
832 WWUS85 KPIH 302029 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 229 PM MDT WED JUL 30 2014 IDZ422-475-476-310300- /O.CON.KPIH.FW.W.0007.000000T0000Z-140731T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 229 PM MDT WED JUL 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 422... 475 AND 476... * AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF. * TIMING: UNTIL 9 PM THIS EVENING. * OUTFLOW WINDS: GUSTS UP TO 45 MPH ARE POSSIBLE NEAR THUNDERSTORMS. * IMPACTS:THUNDERSTORMS MAY PRODUCE NEW FIRE STARTS...EVEN WITH STORMS THAT PRODUCE HEAVY RAINFALL. GUSTY OUTFLOW WINDS CAN CREATE RAPID WIND SHIFTS AND FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
122 WWUS85 KPIH 310216 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 816 PM MDT WED JUL 30 2014 IDZ422-475-476-310330- /O.CAN.KPIH.FW.W.0007.000000T0000Z-140731T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 816 PM MDT WED JUL 30 2014 ...RED FLAG WARNING IS CANCELED FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 422... 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE RED FLAG WARNING. LIGHTNING ACTIVITY HAS DIMINISHED BELOW THE WARNING LEVEL. $$ MESSICK HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 30, 2:33 AM MDT, 47 minutes earlier.
Area forecast discussion, Jul 30, 2:33 AM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 233 AM MDT WED JUL 30 2014 .SHORT TERM...TODAY THROUGH FRIDAY. EXTENSIVE MONSOONAL MOISTURE CONTINUES TO WORK NORTH INTO REGION UNDER UPPER LEVEL RIDGE. MODELS FOCUS MOST OF PRECIPITATION AND CONVECTIVE ACTIVITY OVER THE CENTRAL MOUNTAINS TODAY WHERE BEST INSTABILITY IS PRESENT. MOISTURE REMAINS IN PLACE THROUGH FRIDAY WITH THE ELEVATED HUMIDITY CONTINUING WITH THE THREAT FOR SHOWERS AND THUNDERSTORMS CONTINUING DAILY. LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE THROUGH FRIDAY. HIGH TEMPERATURES SHOULD BE NEAR NORMAL THROUGH THE PERIOD WITH LOW TEMPERATURES ABOVE NORMAL WITH THE ELEVATED DEW POINTS. GK .LONG TERM...SATURDAY THROUGH WEDNESDAY. BOTH GFS AND EUROPEAN MODELS KEEP MONSOONAL FLOW INTACT THROUGH MONDAY. THE EUROPEAN MODEL DRIVES THROUGH TROF MONDAY AND CUTS OFF PRECIPITATION QUICKER THAN GFS MODEL DOES. FOR NOW KEPT IN SOME PRECIPITATION CHANCES THROUGH THE PERIOD ON GRIDS. GK && .AVIATION...MONSOONAL MOISTURE WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION. VFR CONDITIONS AND LIGHT WINDS ARE LIKELY EXCEPT NEAR THUNDERSTORMS WHERE HEAVY RAIN...REDUCED VISIBILITY AND CEILINGS...ALONG WITH GUSTY WINDS ARE POSSIBLE. VALLE && .FIRE WEATHER...MONSOONAL MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...MOST NOTABLY DURING THE AFTERNOONS. LIGHTNING ALONG WITH HEAVY RAIN AND GUSTY WINDS IS POSSIBLE WITH THUNDERSTORMS. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING IDZ422-475-476. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:22 PM MDT | Special Weather Statement | PIH | Butte, Clark | 53 min |
| Jul 29, 8:01 PM MDT | Special Weather Statement | PIH | Minidoka | 59 min |
| Jul 30, 1:37 PM MDT | Special Weather Statement | PIH | Camas | 38 min |
| Jul 30, 2:12 PM MDT | Special Weather Statement | PIH | Camas | 48 min |
| Jul 30, 2:28 PM MDT | Areal Flood Advisory | PIH | Bear Lake | 4 hr |
| Jul 30, 2:58 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Jul 30, 3:58 PM MDT | Special Weather Statement | PIH | Blaine | 62 min |
| Jul 30, 5:14 PM MDT | Special Weather Statement | PIH | Camas | 91 min |
Nearby
Red Flag Warnings in Idaho, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.